Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Suggest treatment for vommiting,chills and fatigue due to a hangover

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
Hello! My husband had 4-6 beers on Saturday night and woke up on Sunday with a proportionally rudiculous hangover (vomited 3 times, chills, fatigued...) He doesn't have any symptoms of liver disease and doesn't drink regularly. He still feels a little low energy. Is this a normal reaction for a, otherwise healthy, 34 year old man? Thanks!
Posted Sun, 9 Feb 2014 in Smoking and Alcohol Addiction
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer...given below. Detailed answer.... Hello, Thanks for the query. The symptoms you have described look like due to hangover after a bout of heavy alcohol drinking.Although There are wide  variety of symptoms reported but not everybody experiences the same symptoms and these symptoms vary from person to person,time o time,depending upon type of drinks and the amount of alcohol intake. Normally such symptoms last from 8-24 hours and become all right of their own without the need of any medical intervention. You may however give a proton pump inhibitor like PANTOPROZOLE 40 mg for couple of days in the dose of one tablet daily.This should take care of vomiting and nausea. Ibuprofen or Tylenol can take care of headache and muscle fatigue and can be given also. For countering dehydration,fruit juices can be given. In addition,adequate sleep would help the fatigue associated with sleep deprivation. I feel there is nothing to worry and your husband should be all right in another 24 hours. In case you find that symptoms have extended beyond 24 hours then,obviously the cause is different and can be due to food poisioning or viral infection.In such an event you should consult your local doctor for further management. I hope it helps,however you may revert to me for any further query. Best of luck. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor